Alert archive / Maine / Frost Advisories in 2018
Frost Advisory 13, NWS Caribou, ME
NWS Caribou, ME issued this frost advisory at Oct 5, 2018, 3:45 AM EDT for Hancock County, Washington County, Maine. It took effect at Oct 6, 2018, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2018, 3:45 AM EDT (07:45 UTC)
- In effect from
- Oct 6, 2018, 2:00 AM EDT
- Expired
- Oct 6, 2018, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603 WWUS71 KCAR 050745 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 345 AM EDT Fri Oct 5 2018 MEZ015-016-051545- /O.NEW.KCAR.FZ.W.0004.181006T0600Z-181006T1300Z/ Southern Penobscot-Interior Hancock- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, and Orland 345 AM EDT Fri Oct 5 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... The National Weather Service in Caribou has issued a Freeze Warning, which is in effect from 2 AM to 9 AM EDT Saturday. * TEMPERATURES...In the lower 30s. * TIMING...From 2 am tonight into early Saturday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MEZ029-030-051545- /O.NEW.KCAR.FR.Y.0013.181006T0600Z-181006T1300Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 345 AM EDT Fri Oct 5 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... The National Weather Service in Caribou has issued a Frost Advisory, which is in effect from 2 AM to 9 AM EDT Saturday. * TEMPERATURES...In the lower 30s. * TIMING...From 2 am tonight into early Saturday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
6 follow-up statements
237 WWUS71 KCAR 051508 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1108 AM EDT Fri Oct 5 2018 MEZ015-016-052300- /O.CON.KCAR.FZ.W.0004.181006T0600Z-181006T1300Z/ Southern Penobscot-Interior Hancock- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, and Orland 1108 AM EDT Fri Oct 5 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURES...In the lower 30s. * TIMING...From 2 am tonight into early Saturday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MEZ029-030-052300- /O.CON.KCAR.FR.Y.0013.181006T0600Z-181006T1300Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1108 AM EDT Fri Oct 5 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURES...In the lower 30s. * TIMING...From 2 am tonight into early Saturday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
727 WWUS71 KCAR 051907 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 307 PM EDT Fri Oct 5 2018 MEZ015-016-060900- /O.CON.KCAR.FZ.W.0004.181006T0600Z-181006T1300Z/ Southern Penobscot-Interior Hancock- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, and Orland 307 PM EDT Fri Oct 5 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURES...In the lower 30s. * TIMING...From 2 am tonight into early Saturday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MEZ029-030-060900- /O.CON.KCAR.FR.Y.0013.181006T0600Z-181006T1300Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 307 PM EDT Fri Oct 5 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURES...In the lower to mid 30s. * TIMING...From 2 am tonight into early Saturday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
734 WWUS71 KCAR 052227 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 627 PM EDT Fri Oct 5 2018 MEZ015-016-060630- /O.CON.KCAR.FZ.W.0004.181006T0600Z-181006T1300Z/ Southern Penobscot-Interior Hancock- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, and Orland 627 PM EDT Fri Oct 5 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURES...In the lower 30s. * TIMING...From 2 am tonight into early Saturday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MEZ029-030-060630- /O.CON.KCAR.FR.Y.0013.181006T0600Z-181006T1300Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 627 PM EDT Fri Oct 5 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURES...In the lower to mid 30s. * TIMING...From 2 am tonight into early Saturday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
358 WWUS71 KCAR 060134 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 934 PM EDT Fri Oct 5 2018 MEZ015-016-060945- /O.CON.KCAR.FZ.W.0004.181006T0600Z-181006T1300Z/ Southern Penobscot-Interior Hancock- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, and Orland 934 PM EDT Fri Oct 5 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURES...In the lower 30s. * TIMING...From 2 am tonight into early Saturday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MEZ029-030-060945- /O.CON.KCAR.FR.Y.0013.181006T0600Z-181006T1300Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 934 PM EDT Fri Oct 5 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURES...In the lower to mid 30s. * TIMING...From 2 am tonight into early Saturday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CB
859 WWUS71 KCAR 060824 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 424 AM EDT Sat Oct 6 2018 MEZ015-016-061300- /O.CON.KCAR.FZ.W.0004.000000T0000Z-181006T1300Z/ Southern Penobscot-Interior Hancock- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, and Orland 424 AM EDT Sat Oct 6 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...In the lower to mid 30s. * TIMING...Through early this morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MEZ029-030-061300- /O.CON.KCAR.FR.Y.0013.000000T0000Z-181006T1300Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 424 AM EDT Sat Oct 6 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...In the mid to upper 30s. * TIMING...Through early this morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ Norcross
316 WWUS71 KCAR 061257 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 857 AM EDT Sat Oct 6 2018 MEZ015-016-061400- /O.EXP.KCAR.FZ.W.0004.000000T0000Z-181006T1300Z/ Southern Penobscot-Interior Hancock- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, and Orland 857 AM EDT Sat Oct 6 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... Low temperatures have been reached and the air is expected to warm under a mostly sunny sky this morning. $$ MEZ029-030-061400- /O.EXP.KCAR.FR.Y.0013.000000T0000Z-181006T1300Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 857 AM EDT Sat Oct 6 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Low temperatures have been reached and the air is expected to warm under a mostly sunny sky this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at Oct 5, 12:09 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 5, 12:09 AM EDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1209 AM EDT Fri Oct 5 2018
.SYNOPSIS...
A cold front will exit the area overnight. High pressure will
build in from the west today, crest over the area tonight then
move east on Saturday. Low pressure will approach from the west
Saturday night.
&&
.NEAR TERM /THROUGH TODAY/...
1205am update: The cold front is moving into the Bangor and Down
East areas at this time and will push offshore in the next
couple of hours and eliminate coastal fog. Gusts to up to 35
mph are being observed behind the front. Adjusted highs down for
Friday to the low to mid 50s and expanded mention of Friday
night frost to the coast.
Previous discussion:
A cold front crossing the area early this evening will push off
the coast before midnight. Some light showers ahead of the front
will be scattered across Downeast areas ahead of the front early
in the evening. Otherwise, high pressure building in behind the
front will bring clearing from northwest to southeast overnight.
Friday will then be mostly sunny, cool and dry as the high
continues to build in from the west. High pressure centered just
north of the area Friday night will bring a clear and very cold
night with a freeze expected across the north and frost likely
elsewhere over the interior. Lows will range from the upper 20s
over far northern areas to the low to mid 30s over interior
Downeast. Some high clouds may begin to stray into far northern
areas overnight as moisture topping the upper ridge slides east
into the region.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
High pres is expected to slide east of the CWA on Saturday while
frontal boundary apchs from the w. A bit milder by the afternoon
w/southerly winds as temps warm into the mid and upper 50s.
Clouds will be on the increase later in the day w/the threat for
some showers the early evening hrs ahead of the frontal
boundary. The best forcing appears to be across the north and
west w/light rainfall amounts. The frontal boundary is shown the
GFS/ECMWF and Canadian Global to slowly slide s Saturday night.
A weak area of low pres is forecast to move in from the sw
along the front later Saturday night into Sunday. This low will
enhance the chance for showers a bit more and therefore, brought
pops to 40%. However, given the upper flow from the wsw, thinking
is that rainfall amounts will be less than 0.20". The low is
projected to move across the southern 1/2 of the region by
Sunday and looks to weaken. Forcing in the mid levels is very
weak given the setup from the ECMWF and GFS. The 12z Canadian
Global is close w/this scenario keeping any measurable rainfall
well s of the CWA. Given this, went w/minimal precip chances of
20-30% for some showers on Sunday. Seasonal temps for Sunday for
at least teh northern 1/2 of the CWA, while areas say from
Greenville to Lincoln on south will are forecast to be well
above normal.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The frontal boundary is shown to be off the coast Sunday night
w/some light showers possible along the Downeast area early in
the evening. The long range guidance shows nne winds taking hold
as high pres centered s of James Bay tries to ridge down into
the state later Sunday night into Monday. The high is forecast to
move to the east Monday night while a warm front lifts toward
the region. The long range guidance is trying to show much
warmer air being pulled northward w/the front. The 12Z ECMWF
pushes 925mb temps to 17-19C on Tuesday w/the warm front near
the northern border. The GFS is not as warm and holds the warm
air at bay despite pushing the warm front north of the border.
This set of model guidance does support some showers w/the
front which would hold temps back some and given the time of
year and the way the high is situated, the warm air could be
impeded a bit longer. Therefore, decided on a consensus apch and
leaned w/daytime temps on Tuesday slightly above normal for
early October. The discrepancy in the possible warmup continues
into Wednesday as the ECMWF and its ensemble mean showed warm
air all the way to the northern border, while the GFS and its
ensemble mean keep the warmer across the Maine Central Highlands
on south. The GFS drastically cools it down by Wednesday afternoon
it tries to push the front to the north back to the south. The
ECMWF stays w/the milder air right into Thursday. Stayed w/the
consensus blend and stayed above normal for Wednesday w/temps
projected to shoot well into the 60s from the Maine Central
Highlands to the Downeast. Decided to go a bit cooler for Thursday's
daytime temps w/more of an ene flow especially across the northern
1/2 of the CWA.
&&
.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: LIFR to MVFR from KHUL south to the Down East coast
will improve to VFR by around midnight, with local MVFR at the
northern terminals improving to VFR. VFR conditions are then
expected Friday through Friday night. Gusty wind is expected for
a time in the wake of the cold front with sfc wind gusts to 25
to 30 knots, especially at KFVE.
SHORT TERM: VFR Saturday. MVFR conditions possible on Sunday
mainly w/the highest potential across the northern terminals due
to the apch of a frontal boundary. MVFR for KBGR and KBHB later
Sunday into Sunday evening as the front slides across the
region.
&&
.MARINE...
NEAR TERM: A SCA will be up late tonight through Friday morning
for north northeast winds gusting up to 30 kt. Winds will
diminish Friday afternoon through Friday night as high pressure
builds over.
SHORT TERM: The main challenge this term will be the longer
period swell from HRCN Leslie. Waves are forecast to gradually
build to 4 to 5 ft by late in the weekend. Therefore, the
potential is there for some splashover at the time of high
tides Friday night and again Saturday morning. Winds will be
generally light to start the term and then gradually pick up to
10-15 kts Sunday into Monday. The latest run of the local wave
model shows the potential for the swell to continue through
Sunday w/the risk of some splashover. The midnight crew can
assess this potential.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory from 4 AM early this morning to 2 PM EDT
this afternoon for ANZ050>052.
&&
Near Term...Bloomer/CB
Short Term...Hewitt
Long Term...Hewitt
Aviation...Bloomer/CB/Hewitt
Marine...Bloomer/CB/HewittHazardous weather outlook, Oct 5, 3:42 AM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 342 AM EDT Fri Oct 5 2018 MEZ001>006-010-011-017-031-032-060745- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Central Washington- Southern Piscataquis-Northern Washington- 342 AM EDT Fri Oct 5 2018 This Hazardous Weather Outlook is for East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015-016-060745- Southern Penobscot-Interior Hancock- 342 AM EDT Fri Oct 5 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... This Hazardous Weather Outlook is for Interior DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-060745- Coastal Hancock-Coastal Washington- 342 AM EDT Fri Oct 5 2018 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 PM EDT SATURDAY... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-060745- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 342 AM EDT Fri Oct 5 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:45 AM EDT | Freeze Warning | CAR | Hancock, Penobscot | 29 hr |
| Oct 5, 4:09 AM EDT | High Surf Advisory | CAR | Hancock, Washington | 43 hr |
| Oct 5, 3:08 PM EDT | Small Craft Advisory for Hazardous Seas | CAR | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.